IC, painful intercourse, worse with orgasm, pain increases before period, on estrogen (feels better at higher doses) and also takes progesterone.
Check the blog entries on my site. Hundreds of women have used my ProCALM drops to combat the discomfort of IC. Essentially you describe a hormone allergy. Progesterone is most active just before your period and when you ovulate. High levels of estrogen block its effect.
I suggest you keep taking your estradiol but stop the progesterone at once. Get some ProCALM drops and call me when they arrive. We will send you a copy of my book Maybe It Is All your Head and You Are NOT crazy.
You are having a hormone allergy reaction. Your urethra is the same length it has always been (for pity sake, what a peculiar explanation). By fifty you are quite low in estrogen compared to 16. Perhaps one tenth as much. The vagina has ten times higher amounts than the rest of the body so, as one ages, the tissue becomes thinner, drier and much more easily traumatized. After intercourse you have stretched and torn the tissue and greater discomfort results. I prescribe a powerful estrogen cream which you place in the vagina once a week. In 60 days it will be back to normal. Your doctor can prescribe estradiol vaginal cream. IT IS AVAILABLE FROM ANY PHARMACY.
In the meantime consider a good lubricant such as Astroglide. You aggravate the condition. The best solution to painful, IC pain secondary to intercouse, is for you to sit astride where you are in complete control of penetration. Remember, PAIN IS BAD. Don’t do anything that hurts. The worst position is “missionary” with the knees raised high. That tightens everything and almost guarantees damage.
When you have your drops (and have red the pertinent parts of the book, call me at 800-842-6349. Warm regards,
Message: Dr. Roby, Since my mid-thirties, I have begun to experience all the symptoms of Interstitial Cystitis, extreme pain, urgency, etc. with no evidence of bacterial infection when tested. My symptoms are worse after sex especially if orgasm is acheived and is also worse several days before my period. I am 50 years old now and take estridiol 2 mg daily and progestin 100 mg (I think that is the right amount. I don\\\’t have the bottle with me now) for the last two weeks of the month. I worry that I am taking too much estrogene but I seem to feel better when I take the higher dose (gyno upped the dosage recently). This problem has reeked havoc on my sex life for years and interfers with sleep, work etc. The doctor also suggested that perhaps my urethrea is shorter than most but in my teens, twenties and early thirties I never had this problem and my urethrea was the same size then! Help!!! What are you suggestions? Thank you so much, Linda
Sign Me up for the News letter Yes